MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M5; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M5; POWERED WHEELCHAIR
Model Number M5
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Codes Pressure Sore/Ulcer (2326); Tissue Breakdown (2681)
Date of Event 06/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
End-user reported having been battling a recurring pressure ulcer which had started to develop on their back, just above the coccyx region, for approximately 3 weeks.Over that time the ulcer has reportedly grown to stage 3 and requires surgery to address.The end-user reported having home health aides help diagnose the possible cause and they speculated it was from the compression of the foam on the back cushion allowing the zippers that attach the cushion cover to press through and create a pressure point.Photos of the cushion (taken by the end-user) appear to depict indentations in the foam material where the zippers terminate, but not to the point of diminishment of the foam material.Inquiries made to the end-users therapist indicate they found the roho seat cushion had been under inflated which changed the end-users positioning, potentially forcing the end-user to apply more pressure on their lower back, thus compressing the foam material.Review of device history and analysis of complaint data indicate no other reports of this nature have been received by permobil.Permobil is unable to confirm a product malfunction occurred to have caused this reported event, thus are unable to reach a determination as to root cause without speculation.The dhr was reviewed, and device was found to have met specification prior to distribution.
 
Event or Problem Description
Permobil received report from the end-user of having sustained a pressure ulcer on their back due to an alleged flaw in design with the cover of the backrest cushion.

Brand Name
PERMOBIL M5
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key15200660
Report Number1221084-2022-00014
Device Sequence Number19373723
Product Code ITI
UDI-Device Identifier17330818334562
UDI-Public17330818334562
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM5
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Initial Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose